Fluoxetine Induced Galatorrhea: A Rare Case Series

Read full text
Authors: Depanjan Dutta, Siddhartha Sankar Saha
Cited by: 0
References: 3

Abstract

SSRI-induced hyperprolactinemia is an uncommon but clinically important adverse effect, likely mediated by serotonergic inhibition of hypothalamic dopaminergic tone. Fluoxetine, one of the most widely prescribed selective serotonin reuptake inhibitor (SSRIs), has been implicated in a small number of cases, yet its endocrine effects remain under-recognized in routine psychiatric practice. Four female patients receiving fluoxetine in different doses developed galactorrhea with amenorrhea in some cases, accompanied by normal or elevated serum prolactin levels. Neuroimaging excluded prolactinoma. Symptoms and hyperprolactinemia resolved following fluoxetine dose reduction or discontinuation, with clinical improvement maintained on alternative pharmacological and psychotherapeutic interventions.

Fields of Study & Subjects

Pituitary Gland Disorders and Treatments Schizophrenia research and treatment Stress Responses and Cortisol

Publication details

Journal / source
Bengal Journal of Psychiatry
Volume
31
Pages
26–28
Publication date
29 January 2026
Language
EN